MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,
Catalog Number H965105251
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device is not available be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Physician stated that the patient came in for the exchange/upsize of an 8f exodus biliary drainage catheter.During the procedure, during the advancement of the wire, the tip broke off, at the mid-pigtail.Snares were used to try to extract the tip during the procedure, however it was unsuccessful and the tip was then left in the small intestine for the patient to pass on his own.A 10f cook biliary drain was then put in place and the procedure concluded.There was no permanent harm or injury to the patient due to this event.It was reported the defective disposable device is not available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics was unable to perform a device evaluation.As a device evaluation was not performed, the reported complaint description cannot be confirmed.A root cause for the event cannot be determined.The reported complaint description cannot be confirmed as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A ship history report (shr) was generated for item number (h965105251) in order to ascertain the last three lots shipped in the six months prior to the procedure date.The three lots obtained through the shr were: (0000061879, 0000070076 and 0000074836).Drainage catheters are a purchased device.Angiodynamics' supplier of this device was notified of the event and provided with the potential lot numbers for a device history review (dhr) for each potential lot number.The supplier's review of the dhr for the noted lots was performed and there were no observations noted that indicate the reported conditions were a result of a manufacturing defect.In addition, a review of the catheter extrusion lots and the base material resin lots associated with the devices in question were reviewed.There was no common denominator observed that would indicate the tip fracture events were related to material or catheter extrusion issues.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8893030
Report Number1317056-2019-00101
Device Sequence Number13532559
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965105251
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;